My mother was perscribed Hydroxychloroquine(plaquenil) 200mg and she is suffering sever side effects with this medication. She has also consumed alcohol a couple of times. 1st question i know all meds say dont consume alcohol but can wine really have any effect on you while taking this specific medication??? I went thru the list of side effects on the sheet that is given to you with the medicationand she has a majority of them serious ones also. I am really worried about her she went to the doctor because of these WELTS that she has often gotten all over her body but this time they were really sevear enough for them to extract one and do a biopsy and they are saying she has Lupus but they are waiting for the blood work to come back to tell her which one she has. So they perscribed this medicine which is used for Milaria and it did make the Welts go away they were in her joints, hands, wrists everywhere.. the welts are pretty much gone but she is suppose to take this medicine for 60 days she cant she is miserable, she is confused, dizzy mentally its messing her up.. Is this the only medicine that she can take for this type of thing??? I wanted to take her to the ER but she refused, When is it the right time to panic and can she stop taking this medicine if it is effecting her this way??? any advise on this would be so appreciated
The most common side affect of plaquinel is diarrhea. And it subsides after about 6 weeks. The dizziness, etc sound like a lupus flare. Her dr. might want to try some prednisone to help bring her out of the flare.
There are other meds they could give her, but they all have side affects. Plaquinel is usually the first one they try because it has the least side affects. There is methotrexate and a brand new med (I can't remember the name). There might be other posters who could help with the list of meds for lupus.
I don't know what to tell you about the alchol. If the drug manufacture don't recommend it, I would encourage her to stay away from it. She also needs to stay out of the sun. Sun and stress are triggers. Another thing that might help is for her to try to get really good sleep.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.